MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TOTAL HCG

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TOTAL HCG
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted siemens customer care center to report a falsely depressed advia centaur cp total hcg result for one patient that was considered discordant with the repeat testing.The quality control (qc) was in range at the time of the event.The customer service engineer (cse) was sent to the customer site for system inspection and no issues were identified.Siemens investigated.The customer reports that the total hcg assay is performing within specifications, and they have no further concerns.This issue appears to have been isolated to just one patient sample.Siemens cannot definitively determine the cause of this discrepant result.Contributing factors such as preanalytical variables and/or sample handling cannot be completely ruled out.A potential product performance issue has not been identified.Advia centaur cp total hcg reagent lot 341 is performing as expected the ifu states in the limitations section: "all in vitro assays can generate erroneous results, both clinically false positive results (test results suggesting a condition that is absent) and clinically false negative results (test results failing to identify a condition that is present).Test results alone are not diagnoses of medical conditions.For example, low titer elevations of hcg can occur in normal non-pregnant subjects.A physician's diagnosis involves evaluation of the test result in conjunction with, and in the context of, the patient's medical history, physical examination, and other test results - sometimes in consultation with other medical experts." no further evaluation of the device is required.
 
Event or Problem Description
The customer obtained a falsely depressed advia centaur cp total hcg result for one patient.The result was reported to the physician and questioned.The same patient sample was repeated and the result was higher.A corrected report was issued.There are no known reports of adverse health consequences due to the discordant depressed total hcg patient result.

Brand Name
ADVIA CENTAUR CP TOTAL HCG
Common Device Name
TOTAL HCG
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avemue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
e. walpole MA 02032
Manufacturer Contact
eiman sulieman
333 coney street
e. walpole, MA 02032
7372808688
MDR Report Key15731330
Report Number1219913-2022-00374
Device Sequence Number17954855
Product Code JHI
UDI-Device Identifier00630414505152
UDI-Public00630414505152
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K925277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model NumberN/A
Device Catalogue Number10308984
Device Lot Number341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale